Advertisement

Finite Solvable Groups with Few Non-cyclic Subgroups

  • Wei MengEmail author
Original Paper
  • 15 Downloads

Abstract

Let G be a finite group and \(\delta (G)\) denote the number of conjugate classes of allnon-cyclic subgroups of G. The symbol \(\pi (G)\) denotes the set of the prime divisors of |G|. In Meng and Li (Sci Sin Math 44:939–944, 2014), it was proved that for a finite non-cyclic solvable group G, one always has \(\delta (G)\ge 2^{|\pi (G)|-2}\). The groups with \(\delta (G)\le |\pi (G)|+1\) always are solvable and have been complete classified. Moreover, it was showed that a finite non-solvable group G with \(\delta (G)=|\pi (G)|+2\) is isomorphic to \(A_5\) or SL(2, 5). In this paper, we investigate the finite solvable groups with \(\delta (G)=|\pi (G)|+2\). For convenience, a group G is said to be a \(\delta \pi _2\)-group if \(\delta (G)=|\pi (G)|+2\). In particular, we give a completely classification of the \(\delta \pi _2\)-groups with \(|\pi (G)|=3,4\).

Keywords

Cyclic subgroups Conjugacy class Classification 

Mathematics Subject Classification

20D10 20D20 

Notes

Acknowledgements

The authors are grateful to the referee, who provided their valuable suggestions and detailed report.

References

  1. 1.
    Li, S.R., Zhao, X.B.: Finite groups with few non-cyclic subgroups. J. Group Theory 10, 225–233 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Lv, H., Zhao, C., Zhou, W.: Soluble groups with few conjugate classes of non-cyclic subgroups. J Algebra Appl 18, 1950114 (2019). (6 pages)Google Scholar
  3. 3.
    Meng, W., Lu, Jk, Li, S.R.: Finite groups with few non-cyclic subgroups II. Algebra Colloq. 1, 81–88 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Meng, W., Li, S.R.: Finite groups with few conjugacy classes of non-cyclic subgroups. Sci. Sin. Math. 44, 939–944 (2014)CrossRefGoogle Scholar
  5. 5.
    Miller, G.A., Moreno, H.C.: Non-abelian groups in which every subgroup is abelian. Trans. Am. Math. Soc. 4, 398–404 (1903)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Robinson, D.J.: A Course in the Theory of Groups. Springer, Berlin (1980)Google Scholar

Copyright information

© Iranian Mathematical Society 2018

Authors and Affiliations

  1. 1.School of Mathematics and Computer ScienceYunnan Minzu UniversityKunmingPeople’s Republic of China

Personalised recommendations